MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-4-40-10
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Foreign Body In Patient (2687)
Date of Event 03/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a solitaire 4x40 was prepared and inserted into a phenom 21 microcatheter.Friction was noticed while advancing the solitaire through the phenom 21 but this is a normal occurrence.The solitaire 4x40 was deployed from the left m1 of the middle cerebral artery (mca) down into the left internal carotid artery (ica).After a few minutes, the solitaire was attempted to be withdrawn from the patient.As the solitaire 4x40 was pulled into the tip of the apro 70, the solitaire detached at the distal pusher wire.Several attempts were made to remove the solitaire from the left ica and were finally successful and tici 2b recanalization was achieved.There was pushwire kink/separation.The pushwire was not torqued during the procedure.Resistance was encountered.The pushwire break or separation was in the distal section.The broken solitaire was removed from the body by using two other solitaire devices inside of it and pulled out simultaneously.The solitaire device separated on the distal pusher wire and the solitaire became completely detached in the ica.This caused an occlusion in the artery until the solitaire could be removed from the patient.The device and any accessories were prepared as indicated in the ifu.There was one pass with the device.The patient status is alive with injury.The patient involved was suffering from an acute ischemic stroke which is why a solitaire was being used.There was no injury involved from the solitaire, rather the complications of acute ischemic stroke.The patient was undergoing surgery for treatment of an ischemic stroke located in the left ica.The patient's baseline tici score was 0, post-procedure score was 2b.It was noted the patient's vessel tortuosity was moderate.The parent vessel was the left ica.Ancillary devices include an infinity plus sheath, phenom 21 microcatheter, apro-70 distal access catheter.
 
Event or Problem Description
Additional information was received stating that the model and lot number of the phenom 21 was unknown at the moment.The cause of resistance was somewhat normal for a solitaire 4x40 inside a phenom 21.It was unknown why the pusher wire broke.The resistance was at the hub and proximal segment of the phenom 21.There was a continuous saline flush line to the phenom 21 and all other lines used during the procedure.
 
Additional Manufacturer Narrative

Brand Name
SOLITAIRE FR4
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21774436
Report Number2029214-2025-00884
Device Sequence Number12827850
Product Code NRY
UDI-Device Identifier00763000425678
UDI-Public00763000425678
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K183022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSFR4-4-40-10
Device Catalogue NumberSFR4-4-40-10
Device Lot NumberD007633
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer04/10/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date05/01/2025
Date Device Manufactured01/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown